Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2005, 3:44 PM EDT for Broward County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 3:44 PM EDT (19:44 UTC)
- Expired
- May 26, 2005, 4:19 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 261946 SVRMFL FLC011-262045- /O.NEW.KMFL.SV.W.0032.050526T1944Z-050526T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 344 PM EDT THU MAY 26 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 445 PM EDT * AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. THIS STORM WAS LOCATED NEAR NORTH LAUDERDALE...OR NEAR TAMARAC. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... NORTH LAUDERDALE CORAL SPRINGS MARGATE COCONUT CREEK POMPANO BEACH SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2620 8036 2607 8022 2624 8009 2632 8021 $$ CHRISTENSEN
2 follow-up statements
633 WWUS52 KMFL 261954 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 353 PM EDT THU MAY 26 2005 FLC011-262045- /O.CON.KMFL.SV.W.0032.000000T0000Z-050526T2045Z/ BROWARD FL- 353 PM EDT THU MAY 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR NORTHEASTERN BROWARD COUNTY... AT 348 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR NORTH LAUDERDALE...OR ABOUT NEAR MARGATE. THE THIS STORM WAS WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POMPANO BEACH...POMPANO BEACH AIRPORT...PARKLAND...CORAL SPRINGS AND COCONUT CREEK. LARGE HAIL HAS BEEN REPORTED IN TAMARAC WITH THIS STORM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2620 8036 2607 8022 2624 8009 2632 8021 $$ CHRISTENSEN
961 WWUS52 KMFL 262019 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 420 PM EDT THU MAY 26 2005 FLC011-262021- /O.CAN.KMFL.SV.W.0032.000000T0000Z-050526T2045Z/ BROWARD FL- 420 PM EDT THU MAY 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND SHIFTED NORTH AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. CLUSTERS OF THUNDERSTORMS CONTINUE FROM LAUDERDALE BY THE SEA TO DEERFIELD BEACH...ALONG INTERSTATE 95 AND SECTIONS OF THE FLORIDA TURNPIKE. WHILE THESE ARE BELOW SEVERE CRITERIA...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE WILL CONTINUE FOR THE NEXT HALF HOUR. LAT...LON 2620 8036 2607 8022 2624 8009 2632 8021 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:28 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 26, 1:28 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 128 PM EDT THU MAY 26 2005 .DISCUSSION...A STATIONARY FRONT WAS LOCATED OVER THE NORTHERN PORTION OF THE CWA EARLY THIS AFTERNOON FROM ABOUT NAPLES EAST TO PALM BEACH. SHOWERS AND A FEW THUNDERSTORMS WERE STARTING TO DEVELOP ALONG THE FRONT EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AS THE SEA BREEZES DEVELOP AND INTERACT WITH THE FRONT. THE STATIONARY FRONT WILL ALSO SINK A LITTLE BIT SOUTH THIS AFTERNOON TO THE AROUND THE INTERSTATE I-75 CORRIDOR...AS A WEAK SHORT WAVE OVER THE EASTERN GULF OF MEXICO MOVES ALONG THE THE FRONT BRINGING IN SOME COOLER AIR ALOFT INTO THE CWA. THEREFORE...THE SHOWERS AND THUNDERSTORMS ACTIVITY SHOULD MOVE SLOWLY SOUTH THROUGH THE CWA THIS AFTERNOON...AND ALLOW FOR A FEW STORMS TO BECOME STRONG THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL. THE SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING OR EARLY TONIGHT OVER THE CWA...AS THE WEAK SHORT WAVES MOVES EAST INTO THE ATLANTIC WATERS. THE STATIONARY FRONT WILL ALSO MOVE BACK NORTH TOWARDS THE LAKE OKEECHOBEE AREA TONIGHT ALLOWING THE WINDS TO SWING MORE TO A SOUTH DIRECTION BUT REMAIN LIGHT OVER THE CWA. SO WITH THE FRONT TO THE NORTH...LIGHT SOUTH WINDS...AND PRECIP THIS AFTERNOON OVER THE CWA...PLAN ON PUTTING SOME PATCHY FOG INTO THE ZONES FOR THE INTERIOR AND EAST COAST INLAND AREAS TONIGHT. THE STATIONARY FRONT SHOULD THEN SLOWLY DISSIPATE ON FRIDAY...AS THE BOTH SEA BREEZES DEVELOP OVER THE CWA ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AREAS OF THE CWA EARLY FRIDAY AFTERNOON. HOWEVER...THE STEERING FLOW WILL STILL BE FROM THE WEST DIRECTION OVER THE ALLOWING FOR THE INTERIOR SHOWERS AND THUNDERSTORMS TO MOVE EAST INTO THE EAST COAST METRO AREAS. SO THE HIGHEST POPS WILL BE ALONG THE EAST COAST AREAS ON FRIDAY. HIGH PRESSURE OVER THE SOUTHERN BAHAMAS WILL MOVE NORTH INTO THE ATLANTIC WATERS THIS WEEKEND ALLOWING THE WINDS TO BE FROM THE SOUTH OVER THE CWA. SO ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP THIS MEMORIAL DAY WEEKEND WILL MAINLY BE OVER THE NORTHERN INTERIOR AREAS WERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. .EXTENDED FORECAST...THE HIGH WILL THEN WEAKEN EARLY NEXT WEEK ALLOWING FOR A DEVELOPING LOW PRESSURE OVER TEXAS LATE THIS WEEKEND TO MOVE EAST NORTHEAST INTO THE SOUTHEAST UNITED STATES. THIS WILL ALLOW THE WINDS TO SWING MORE TO THE SOUTHWEST AND BRING IN TROPICAL MOISTURE TO THE CWA WITH VERY WARM TEMPERATURES FOR THIS TIME OF YEAR ALONG THE EAST COAST. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG THE EAST COAST FOR THE MIDDLE OF NEXT WEEK...DUE TO THE SOUTH WIND FLOW AND THE COLD FRONT MOVING DOWN THE STATE ASSOCIATED WITH THE LOW PRESSURE SYSTEM. && .MARINE...THE WINDS WILL MAINLY BE FROM THE SOUTH THIS MEMORIAL DAY WEEKEND BEFORE SWINGING TO A SOUTHWEST DIRECTION MIDDLE OF NEXT WEEK AHEAD OF A COLD FRONT. THE WIND SPEED WILL ALSO REMAIN BELOW 10 KNOTS THIS WEEKEND BEFORE INCREASING TO 10 TO 15 KNOTS AHEAD OF THE COLD FRONT. SO THE SEAS SHOULD REMAIN BELOW 5 FEET FOR THIS MEMORIAL DAY WEEKEND FOR ALL OF THE SOUTH FLORIDA WATERS. HOWEVER...BUOY 10 EARLY THIS AFTERNOON WAS REPORTING 5 FEET WITH A PERIOD OF 8 SECONDS DUE TO SOME SMALL NORTHEAST SWELLS COMING FROM THE CUT OFF LOW OVER THE MID ATLANTIC WATERS. THESE SWELLS WILL CONTINUE TO MOVE SOUTHEAST TOWARDS THE PALM BEACH WATERS THIS AFTERNOON...AND SHOULD GET INTO THE PALM BEACH WATERS BY LATE TONIGHT OR EARLY FRIDAY MORNING. THIS SHOULD NOT REALLY AFFECT THE SEA HEIGHTS MUCH...BUT COULD ALLOW FOR SOME RIP CURRENTS ALONG THE PALM BEACH COASTLINE FOR FRIDAY AND SATURDAY. SO STAY TUNED FOR LATER INFORMATION ON THE RIP CURRENTS POTENTIAL FOR THE BEACHES OF PALM BEACH COUNTY THIS MEMORIAL DAY WEEKEND. && .FIRE WEATHER...NO PROBLEMS WITH THE FIRE WEATHER AS THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 87 74 91 / 40 40 30 20 FORT LAUDERDALE 76 87 76 90 / 40 40 30 20 MIAMI 75 89 75 91 / 40 40 30 20 NAPLES 72 88 72 89 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
Hazardous weather outlook, May 26, 11:58 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1158 AM EDT THU MAY 26 2005 FLZ063-066>075-270830- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1158 AM EDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... THUNDERSTORMS: MODERATELY UNSTABLE CONDITIONS DUE TO A WEAK UPPER LEVEL DISTURBANCE, ALONG WITH AFTERNOON SEA BREEZE CONVERGENCE WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. IN ADDITION, A STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTH FLORIDA FROM PALM BEACH TO NAPLES. AS A RESULT,THE MAIN AREAS AFFECTED WILL INCLUDE PALM BEACH COUNTY AS WELL AS GLADES AND HENDRY COUNTIES NEAR LAKE OKEECHOBEE. THE WEAK STEERING FLOW AND SLOW MOVEMENT OF THE STORMS WILL EQUATE TO LOCALLY HEAVY RAINFALL, MAINLY OVER METROPOLITAN PALM BEACH COUNTY. SOME OF THE STORMS WILL BE STRONG AS WELL. MAIN IMPACTS BESIDE HEAVY RAINFALL WILL BE SMALL HAIL AND GUSTY WINDS TO 35 MPH. MOST OF THE THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EARLY EVENING AS SEA BREEZE CONVERGENCE .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 26, 2:02 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT THU MAY 26 2005 FLZ068-261900- PALM BEACH EASTERN- 202 PM EDT THU MAY 26 2005 ...STRONG THUNDERSTORM NEAR DELRAY BEACH... AT 202 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM FORMING NEAR DELRAY BEACH...ALONG A LINE OF STORMS EXTENDING EAST INTO THE ATLANTIC OCEAN. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
Special weather statement, May 26, 2:30 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT THU MAY 26 2005 FLZ074-261900- DADE METROPOLITAN- 230 PM EDT THU MAY 26 2005 ...STRONG STORMS OVER CENTRAL MIAMI-DADE COUNTY... AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED A CLUSTERS OF STRONG THUNDERSTORMS OVER CENTRAL MIAMI-DADE COUNTY...MAINLY WEST OF U.S. HIGHWAY 1...SOUTH OF TAMIAMI TRAIL...AND ALONG AND JUST SOUTH OF KENDALL DRIVE. THE STORMS WILL STAY MAINLY EAST OF KROME AVENUE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:10 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 26, 2:48 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 57 min |
| May 26, 3:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 26, 4:44 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 46 min |
| May 26, 5:27 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 27 min |
| May 26, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 48 min |
| May 26, 6:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 36 min |
| May 26, 6:53 PM EDT | Special Marine Warning | MFL | 97 min | |
| May 26, 7:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 56 min |
| May 26, 7:35 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.